Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


viral load blip
Oct 25, 2009

hi. I ve been diagnosed +ve in march 2008 with vl76000and cd4 only 12.Started treatment with afavirenz,stavudin and lamivudine.My cd4increased to 252 til now. My vl was below detectable level til april 09.However, in oct 09 test it showed increase to 12500.Feeling very worried.what cud have caused this rise? my doc has now changed my med to lopinavir,ritonavir,stavudine, lamivudin.

Response from Dr. Holodniy

Assuming you took all your HIV medications as prescribed, then likely what happened is your virus developed resistance to one or more of the HIV meds you were taking. I would ask your doctor whether a HIV resistance test was obtained? That test helps to determine which meds your virus is resistant to. I am concerned about only changing one HIV medication (only stopping the efavirenz and starting lopinavir), while keeping the stavudine and lamivudine in place, UNLESS, a resistance found that both of those drugs are still active.



Previous
Cd4 Count & Viral Load
Next
CD4 stable is drug resistance

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement